MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE POWERTURN GUIDE WIRE WITH HYDROPHILIC COATING

ABBOTT VASCULAR HI-TORQUE POWERTURN GUIDE WIRE WITH HYDROPHILIC COATING
Catalog Number 1044594
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported the procedure was in the subclavian vein with no stenosis or tortuosity.The hi-torque 014 bhw hydro 190cm guide wire and the ht powerturn 190cm guide wire could not be seen during procedure.The radiopacity tip mark of both guide wires could not be visualized.Another ht bhw guide wire was used in the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The hi-torque bhw guide wire referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported poor visibility of tip marker.Factors that may contribute to poor visibility of tip marker include, but are not limited to, coil size, coil material properties, solder length, solder material, interaction accessory devices, imaging technique, or damage to the guide wire.In this case, a visual and functional inspection was performed on one unused/sterile unit returned from the same part and lot number.The inspection found no abnormalities or damage to the guide wire.This indicated a product quality issue did not contribute to the reported issue.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported poor visibility of tip marker.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE POWERTURN GUIDE WIRE WITH HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17574714
Report Number2024168-2023-08972
Device Sequence Number18393877
Product Code DQX
UDI-Device Identifier08717648173974
UDI-Public08717648173974
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K112957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number1044594
Device Lot Number2092161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GE INTERNATIONAL MACHINE
Patient Age78 YR
Patient SexFemale
Patient Weight57 KG